A great WordPress.com site

Withdrawal!?!?!?!

I have been taking Cymbalta for about two years. It was the first medication that my body tolerated for my Fibromyalgia/Polyarthralgia. I credit it for helping me also deal with the intense emotions of coping with the sudden death of my sister.

I was nervous about the change in insurance, even though it was for the good. I am sure most of you can understand and relate. After all, we have our medical team in place as well as medication(s)…these come “under threat” any time our insurance changes. We never know for sure what prior authorizations will be required or if our specialists or primary doctor will be accepted.

My doctor and specialists were quickly approved…the only hiccups of course came with my medications. I was very impressed with how quickly my new insurance worked with my pain specialist to approve my opioid prescriptions. It seemed that all was under control…that is until it came to the refill of my prescription for Cymbalta. Needless to say, this “hiccup” has opened up a brand new chapter in my adventure with pain.

The timing? Couldn’t have been “better”…my last pill was taken on Friday…and I was not made aware of the preauthorization issue until Saturday. Thus began a journey I would have never dreamed of experiencing.

By Sunday evening, my body was feeling unlike anything I had ever experienced. Yes, I have dealt with almost every symptom of Fibromyalgia/Polyarthralgia/Chronic Pain Disorder/Neuralgia/IBS-D/etc…electric shocks, nausea, headache, numbness, tingling, burning, chills, sleeplessness…however, this was different!

This is now day four of full fledged Cymbalta withdrawal! The electric shocks are more like a strobe light…with a gremlin manning the switch; the nausea is extreme; the irritability — I am biting my tongue a lot and apologizing; the body sweats are worse than any menopausal moment; the dizziness is incredible — very scary at times; the nightmares — well…we just won’t go there.

These withdrawal symptoms in combination with my “usual” symptoms are making my days MUCH more difficult than usual. I am very thankful for my supportive husband and son…thankful for the extra hugs…thankful for the extra attention from our dogs…

I have spent time reading and researching withdrawal…it has been a huge eye opener. I never would have imagined dealing with this! Yet, I am…so I want to make sure that others who are taking Cymbalta speak with their doctor. It is important to have a plan…sooner or later you may need to change meds or get off of it.

I am having to deal with this cold turkey. I am not going to pay the price for Cymbalta out of pocket…we can’t afford it. And now that I am this far into it, I am curious as to how my body will react with just the opioids…after speaking with my doctor’s office today…it will be some time before the preauthorization is approved.

 

Advertisements

Comments on: "Withdrawal!?!?!?!" (2)

  1. I have done a little reading about Cymbalta and have considered whether to take it for my fibro. I heard that withdrawals have been really hard for people. Thanks for sharing your experience and I really hope that you get through this time of transition all right! Stay strong! 🙂

    • Research and discuss wth your doctor. It could be an important tool to add to your arsenal. Just be aware that you want to have a plan in place with your doctor to gently come off if needed. Thank you!!!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Tag Cloud

%d bloggers like this: